Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 87, NWS Midland/Odessa, TX

April 25, 2025Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 25, 2025, 4:56 PM CDT for Pecos County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2025, 4:56 PM CDT (21:56 UTC)
Expired
Apr 25, 2025, 6:00 PM CDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:35 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:59 PM CDT, 2 hours 57 minutes earlier. Its key messages:

  • Updated at 155 PM CDT Fri Apr 25 2025
  • Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out.
  • Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe.
Area forecast discussion, Apr 25, 1:59 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
159 PM CDT Fri Apr 25 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 155 PM CDT Fri Apr 25 2025

- Severe storms expected to develop this afternoon/evening. Large
  hail and damaging winds will be the primary threats, although a
  tornado or two cannot be ruled out.

- Storm chances continue nearly every afternoon/evening this week
  for the Permian Basin and Lower Trans-Pecos. A few of these
  storms may also be strong to severe.

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 155 PM CDT Fri Apr 25 2025

Upper-level water vapor imagery depicts a trough over California
with southwesterly flow over southeast New Mexico and west Texas.
Shortwave impulses ahead of the aforementioned upper-level trough is
expected to move over the area this afternoon/evening. A dryline
will push eastward and setup along the New Mexico/Texas Panhandle
border. Dew points in the low to mid 60s combined with lift from the
dryline/shortwave should foster the development of showers and
thunderstorms late this afternoon/evening. Strong to severe
thunderstorms are possible, particularly over southeast New Mexico
and the northwestern Permian Basin. Coverage looks to be slightly
less than what we have seen the last few days. Though, large hail
and damaging winds remain the primary threats with any storms that
go severe. Afternoon highs are expected to top out in the 80s and
90s areawide, with overnight lows dropping into the 50s and 60s.

Southwesterly to westerly flow aloft continues Saturday as the upper-
level trough slowly moves its way towards the area. Another
shortwave impulse ahead of the trough moves over southeast New
Mexico/west Texas Saturday afternoon, bringing additional chances of
showers and storms. Showers and storms should once again develop
ahead of the dryline that will be located roughly the same location
as today. At this time, any storms that develop Saturday
afternoon/evening should stay below severe limits. Saturday's highs
are forecast to be in the 80s and 90s for most, with the exception
of upper 70s in northern Lea County New Mexico and the northern
Permian Basin. Saturday night's lows fall into the 50s and 60s.

-Greening

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 155 PM CDT Fri Apr 25 2025

The active weather period looks to continue into the long term
forecast as an upper-level trough hangs out west of the region and
southwest flow persisting aloft. A couple of disturbances look to
move overhead Sunday and Monday, and with the dryline still hanging
around the Permian Basin region, we'll likely see a few
afternoon/evening thunderstorms develop across the Permian Basin,
lower Trans Pecos, and Big Bend areas. Some of these storms could be
severe with sufficient instability and moisture available, so large
hail and damaging winds will continue to be the main threats during
this time. Otherwise, high temperatures in the upper 80s to low 90s
will be common Sunday and Monday.

The upper trough finally makes a move Tuesday, swinging through the
Dessert Southwest and increasing rain chances across the forecast
area Tuesday night. This activity will quickly move out of the
area Wednesday morning as a Pacific front shunts moisture to the
east. A cold front follows Thursday, shifting winds to the north
and knocking temperature down a bit. By the end of the work week,
southwest flow aloft develops once again overhead and the return
of the dryline.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Fri Apr 25 2025

MVFR cigs continue at MAF and CNM throughout much of this TAF
period. Showers and thunderstorms are possible at all terminals this
evening through Saturday afternoon, but have left out of TAFs due to
low coverage. Southerly to southeasterly winds may occasionally gust
between 20-30 kts at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               64  80  63  91 /  30  40  30  10
Carlsbad                 62  89  59  94 /  30  10  10  10
Dryden                   66  90  65  91 /  10  10  10  20
Fort Stockton            67  93  66  96 /  20  20  10  20
Guadalupe Pass           59  82  60  86 /  20   0  10   0
Hobbs                    60  81  60  91 /  40  40  20  10
Marfa                    57  87  55  88 /  10  10  10  20
Midland Intl Airport     66  82  63  91 /  30  20  20  10
Odessa                   66  83  64  91 /  30  20  20  10
Wink                     66  90  64  97 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....27
AVIATION...55

In the hours before

Special weather statement, Apr 25, 2:57 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
257 PM CDT Fri Apr 25 2025

TXZ075-252030-
Pecos TX-
257 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 330 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Saragosa, or 29 miles west of Fort Stockton,
moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Pecos
and southeastern Reeves Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3086 10350 3102 10333 3099 10324 3085 10309
      3066 10330 3077 10351
TIME...MOT...LOC 1956Z 288DEG 9KT 3086 10338

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Apr 25, 3:25 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
Issued by National Weather Service San Angelo TX
325 PM CDT Fri Apr 25 2025

TXZ274-252100-
Reeves County Plains TX-
325 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL REEVES COUNTY THROUGH
400 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Saragosa, or 14 miles south of Pecos, moving north at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toyah Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3114 10346 3113 10367 3136 10367 3138 10342
TIME...MOT...LOC 2024Z 180DEG 17KT 3121 10357

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

mkd
Special weather statement, Apr 25, 4:38 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT Fri Apr 25 2025

TXZ274-252215-
Reeves County Plains TX-
438 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL REEVES COUNTY
THROUGH 515 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Toyah, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Reeves
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3165 10363 3164 10361 3162 10358 3141 10359
      3136 10381 3161 10397
TIME...MOT...LOC 2138Z 169DEG 7KT 3147 10372

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:04 PM CDTSevere Thunderstorm WarningMAFPecos56 min
Apr 24, 7:07 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland17 min
Apr 24, 7:11 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin51 min
Apr 24, 7:46 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Gaines28 min
Apr 24, 7:53 PM CDTTornado WarningMAFPecos36 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson25 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
Apr 24, 10:00 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Pecos, Terrell45 min
Apr 24, 10:36 PM CDTFlash Flood WarningMAFPecos, Terrell3 hr
Apr 24, 10:41 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell9 min
Apr 25, 2:57 PM CDTSpecial Weather StatementMAF33 min
Apr 25, 3:19 PM CDTSevere Thunderstorm WarningMAFPecos56 min
Apr 25, 3:25 PM CDTSpecial Weather StatementMAFReeves35 min
Apr 25, 4:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Apr 25, 4:38 PM CDTSpecial Weather StatementMAFReeves37 min
Apr 25, 5:00 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves27 min
Apr 25, 5:35 PM CDTSpecial Weather StatementMAFLoving, Reeves40 min
Apr 25, 5:54 PM CDTSevere Thunderstorm WarningMAFLoving66 min
Apr 25, 6:02 PM CDTSpecial Weather StatementMAFPecos43 min
Apr 25, 6:15 PM CDTSpecial Weather StatementMAFLoving, Reeves45 min
Apr 25, 6:38 PM CDTSevere Thunderstorm WarningMAFLea67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.